Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Headaches from Nuvaring?

 - UBBFriend: Email this page to someone!    
Author Topic: Headaches from Nuvaring?
stupidbf
Neophyte
Member # 32540

Icon 9 posted      Profile for stupidbf     Send New Private Message       Edit/Delete Post 
I have been getting really bad headaches that last from an hour to days at a time. They're bad enough that co-workers recognize I'm in pain and offer places to go lay down until my next class.

I mentioned them to my gyno, but she said they sound like tension headaches and suggested I take some pain relievers and use a heating pad. I started doing that, but they don't go away. I've taken 800mg of ibuprofen with a heating pad to no avail. I think I've even gone to 1600mg. I still feel the pain, but it's dull and I'm happy.

I've begun to keep records of what time it starts, what I decide to do about it, when the pain went away. Everyone is telling me to go see a doctor, but I have no insurance. I'm going to call the university clinic. They were the ones to give me the Nuvaring and ask about headaches. I am sure that the headaches have started this past fall, when I went back on the ring (I was off for a month).

I am hoping that the Nuva ring isn't causing the headaches, but then it's something worse right? If it is the Nuvaring, is there another form of BC that will stop my 7-10 day painful, heavy periods? I'm in a long term committed relationship and do need a second form of BC (we currently use condoms w/ my ring).

I feel like I've traded one pain for another, and this one isn't as predictable.

[ 02-29-2008, 10:12 PM: Message edited by: stupidbf ]

Posts: 21 | From: PA | Registered: Feb 2007  |  IP: Logged | Report this post to a Moderator
ASargent42
Scarleteen Volunteer
Member # 28733

Icon 1 posted      Profile for ASargent42     Send New Private Message       Edit/Delete Post 
Is it possible that you could be having migraines instead of tension headaches? The symptoms are very similar, and have caused confusion for many people trying to tell the difference.

The problem with having migraines while on the ring, is that the ring is a combined method: It contains estrogen. Estrogen actually can cause migraines. It would be better to try a progestin only method, if you wanted to go with a hormonal method as your second form (which sounds as though that would be your best bet, considering the severity of your periods).

Birth Control Bingo! will give you an awesome way to search out another method of birthcontrol. Not only will it give you any option you might want, but it goes in depth about each of the methods at the end. How about going through it, and then perhaps talking to your university clinic to see if they offer any of the progestin only types?

--------------------
Amanda
Scarleteen Volunteer

Help us out- Donate!

Posts: 1152 | From: New Hampshire | Registered: May 2006  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen